Alert archive / Tennessee / Tornado Warnings in 2006
Tornado Warning 10, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Apr 7, 2006, 7:11 PM CDT for Bledsoe County, Tennessee. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 7:11 PM CDT (00:11 UTC)
- Expired
- Apr 7, 2006, 8:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 122 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 7:30 PM CDT | FUNNEL CLOUD | 11 Nne Pikeville, TN | FUNNEL CLOUD CROSSED HIGHWAY 101 NEAR THE CUMBERLAND COUNTY LINE AND MOVED NORTHEAST INTO CUMBERLAND COUNTY. REPORTED BY DAUGHTER OF FALL CREEK FALLS STATE PARK OFFICIAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:08 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMRX 080012 TORMRX TNC007-080100- /O.NEW.KMRX.TO.W.0010.060408T0011Z-060408T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 711 PM CDT FRI APR 7 2006 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * TORNADO WARNING FOR... NORTHERN BLEDSOE COUNTY IN EAST TENNESSEE * UNTIL 800 PM CDT * AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF MOUNT CREST...OR ABOUT NEAR SPENCER...MOVING EAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MOUNT CREST BY 720 PM CDT MELVINE BY 740 PM CDT THIS STORM HAS HAD A HISTORY OF PRODUCING TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST VIRGINIA. LAT...LON 3577 8525 3566 8533 3563 8504 3577 8490 $$ DGS
1 follow-up statement
000 WWUS54 KMRX 080026 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 826 PM EDT FRI APR 7 2006 TNC007-080100- /O.CON.KMRX.TO.W.0010.000000T0000Z-060408T0100Z/ BLEDSOE TN- 726 PM CDT FRI APR 7 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR BLEDSOE COUNTY... AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MOUNT CREST...OR ABOUT 8 MILES NORTH OF PIKEVILLE...MOVING EAST AT 40 MPH. THE TORNADO WILL BE NEAR... MELVINE BY 735 PM CDT IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST VIRGINIA. LAT...LON 3577 8525 3566 8533 3563 8504 3577 8490 $$ 17
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 7, 6:15 PM CDT, 56 minutes earlier.
Area forecast discussion, Apr 7, 6:15 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 715 PM EDT FRI APR 7 2006 .DISCUSSION...LINE OF STRONG TO SEVERE THUNDERSTORMS HAVE FORMED IN ADVANCE OF A STRONG COLD FRONT APPROACHING THE AREA. THE STORMS WILL TRACK INTO THE SOUTHERN APPALACHIAN REGION THIS EVENING...PUSHING THROUGH THE MRX CWA THROUGHOUT THE EVENING AND INTO THE OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...STRONG GUSTY WINDS...LARGE HAIL AND THERE IS POTENTIAL FOR TORNADOS. A TORNADO WATCH REMAINS IN EFFECT THOUGH 11 PM EDT. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE INTO SATURDAY MORNING WITH THE FRONTAL PASSAGE EXPECTED AROUND THE MID MORNING TIME FRAME. STRONG COLD ADVECTION WILL PUSH IN BEHIND THE FRONT SATURDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 59 65 41 68 / 100 80 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 61 38 64 / 100 90 10 0 OAK RIDGE, TN 57 60 36 65 / 100 90 10 0 TRI CITIES AIRPORT, TN 54 58 33 62 / 100 100 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Apr 7, 4:00 AM CDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT FRI APR 7 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-080930- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ...AN OUTBREAK OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF TORNADOES AND FLASH FLOODING IS EXPECTED MAINLY THIS EVENING AND OVERNIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF THE TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON AND TONIGHT. SUPERCELL STORMS...CAPABLE OF PRODUCING EXTREMELY LARGE HAIL AND SOME TORNADOES...WILL LIKELY DEVELOP BY THIS AFTERNOON AND EVENING. THESE SUPERCELLS SHOULD INITIALLY OCCUR ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON...AND THEN MOVE NORTHEAST TOWARDS EAST TENNESSEE. THE SEVERE WEATHER THREAT WILL GRADUALLY EVOLVE FROM A TORNADO AND LARGE HAIL THREAT INTO MORE OF A SIGNIFICANT FLOODING EVENT LATER IN THE EVENING...AS THESE THUNDERSTORMS BEGIN TO CONCENTRATE AHEAD OF AN APPROACHING COLD FRONT. WIDESPREAD TOTAL RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE ANTICIPATED BY SATURDAY MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND POSSIBLY A FEW THUNDERSTORMS SHOULD BE ENDING SATURDAY MORNING. THE THREAT OF SEVERE STORMS AND FLOODING SHOULD BE DIMINISHING BY NOON SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED POSSIBLY AS EARLY AS LATE THIS AFTERNOON...BUT MORE LIKELY FOR THIS EVENING INTO SATURDAY MORNING. TG
In the hours before
Local storm report, Apr 7, 5:26 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
626 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 SW JELLICO 36.55N 84.17W
04/07/2006 E1.75 INCH CAMPBELL TN TRAINED SPOTTER
GOLF BALL SIZED HAIL COVERING THE GROUND IN NEWCOMB.
REPORTED BY STORM SPOTTER.
&&
FEF/MEPLocal storm report, Apr 7, 5:30 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL CLAIRFIELD 36.55N 83.95W
04/07/2006 E1.75 INCH CLAIBORNE TN TRAINED SPOTTER
GOLF BALL SIZED HAIL COVERING THE GROUND IN CLAIRFIELD.
REPORTED BY STORM SPOTTER.
0620 PM TSTM WND DMG CLAIRFIELD 36.55N 83.95W
04/07/2006 CLAIBORNE TN TRAINED SPOTTER
SEVERAL TREES DOWN IN THE CLAIRFIELD AREA. REPORTED BY
STORM SPOTTER.
0620 PM TSTM WND GST CLAIRFIELD 36.55N 83.95W
04/07/2006 E70.00 MPH CLAIBORNE TN TRAINED SPOTTER
WINDS ESTIMATED GUSTING FROM 60 TO 70 MPH. REPORTED BY
STORM SPOTTER.
&&
FEF/MEPLocal storm report, Apr 7, 6:19 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
719 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 6 WSW EWING 36.60N 83.53W
04/07/2006 E0.88 INCH LEE VA LAW ENFORCEMENT
NICKEL SIZED HAIL ACROSS THE WESTERN PORTIONS OF THE
COUNTY. REPORTED BY SHERIFFS DISPATCH.
&&
FEF/MEPLocal storm report, Apr 7, 6:38 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
738 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 S WARTBURG 36.06N 84.59W
04/07/2006 E1.00 INCH MORGAN TN AMATEUR RADIO
QUARTER SIZED HAIL IN THE MOSSY GROVE AREA. REPORTED BY
AMATEUR RADIO OPERATOR.
&&
FEF/MEPLocal storm report, Apr 7, 6:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
756 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL GATE CITY 36.64N 82.58W
04/07/2006 E1.00 INCH SCOTT VA AMATEUR RADIO
QUARTER SIZED HAIL IN GATE CITY. REPORTED BY AMATEUR
RADIO OPERATOR.
&&
FEF/MEPLocal storm report, Apr 7, 7:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
808 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 4 NE CLINTON 36.13N 84.08W
04/07/2006 E0.75 INCH ANDERSON TN AMATEUR RADIO
PENNY SIZED HAIL NEAR JUNCTION OF INTERSTATE 75 AND
HIGHWAY 61. REPORTED BY AMATEUR RADIO OPERATOR.
&&
FEF/MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:08 PM CDT | Severe Thunderstorm Warning | MRX | Grainger, Knox, Union | 52 min |
| Apr 7, 7:22 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan | 38 min |
| Apr 7, 7:51 PM CDT | Severe Thunderstorm Warning | MRX | Grainger, Knox, Union | 54 min |
| Apr 7, 7:59 PM CDT | Severe Thunderstorm Warning | MRX | Sequatchie | 31 min |
| Apr 7, 8:10 PM CDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen | 50 min |
| Apr 7, 8:15 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe | 13 min |
| Apr 7, 8:35 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 55 min |
| Apr 7, 8:47 PM CDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins | 43 min |
| Apr 7, 9:09 PM CDT | Severe Thunderstorm Warning | MRX | Sequatchie | 36 min |
| Apr 7, 9:29 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 46 min |
| Apr 7, 10:26 PM CDT | Flood Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 8 hr |
| Apr 7, 11:40 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 50 min |
| Apr 8, 12:18 AM CDT | Severe Thunderstorm Warning | MRX | Bradley | 27 min |
| Apr 8, 12:33 AM CDT | Severe Thunderstorm Warning | MRX | Polk | 42 min |
| Apr 8, 12:41 AM CDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 49 min |
| Apr 8, 1:02 AM CDT | Severe Thunderstorm Warning | MRX | Hamblen, Jefferson | 28 min |
| Apr 8, 1:19 AM CDT | Severe Thunderstorm Warning | MRX | Hawkins | 41 min |
Nearby
Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.